Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Subsystems of the Schauder system
that are quasibases for $L^p[0,1]$, $1\le p<+\infty$

Authors: K. S. Kazarian and Robert E. Zink
Journal: Proc. Amer. Math. Soc. 126 (1998), 2883-2893
MSC (1991): Primary 46B15, 42C15, 42C20; Secondary 41A30, 41A58
MathSciNet review: 1452807
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if $\Phi=\{\varphi _i\colon\ i=1,2,\ldots\}$ is a subsystem of the Faber-Schauder system, and if $\Phi$ is complete in $L^2[0,1]$, then $\Phi$ is a quasibasis for each space $L^p[0,1]$, $1\le p<+\infty$. Although it follows from the work of Ul'yanov that each element of $L^p[0,1]$ can be represented by a Schauder series that converges unconditionally to the function, in the metric of the space, it proves to be the case that none of the aforementioned systems is an unconditional quasibasis for any of the $L^p$-spaces herein considered.

References [Enhancements On Off] (What's this?)

  • 1. G. Faber, Über die Orthogonal Funktionen des Herrn Haar, Jahresber. Deutsch. Math. Verein., 19 (1910), 104-117.
  • 2. Bernard R. Gelbaum, Notes on Banach spaces and bases, An. Acad. Brasil. Ci. 30 (1958), 29–36. MR 0098974 (20 #5419)
  • 3. Casper Goffman, Remark on a problem of Lusin, Acta Math. 111 (1964), 63–72. MR 0156150 (27 #6082)
  • 4. Stefan Kaczmarz and Hugo Steinhaus, Theorie der Orthogonalreihen, Warsaw, 1935.
  • 5. K. S. Kazarian and Robert E. Zink, Some ramifications of a theorem of Boas and Pollard concerning the completion of a set of functions in $L^{2}$, to appear in Trans. Amer. Math. Soc. CMP 97:11
  • 6. N. N. Luzin, Integral i trigonometričeskiĭ\ ryad, Gosudarstv. Izdat. Tehn.-Teor. Lit., Moscow-Leningrad, 1951 (Russian). Editing and commentary by N. K. Bari and D. E. Men′šov. MR 0048364 (14,2g)
  • 7. D. E. Menshov, Sur les séries de Fourier des fonctions continues, Mat. Sb. N.S. 8(50) (1940), 493-518.
  • 8. -, Sur la représentation des fonctions mesurables des séries trigonométriques, Mat. Sb. N.S. 9(51) (1941), 667-692.
  • 9. -, On convergence in measure of trigonometric series, Trudy Mat. Inst. Steklov 32 (1950) (Russian); , Amer. Math. Soc. Transl. 105 (1954).
  • 10. W. Orlicz, Über eine gewisse Klasse von Räumen vom Typus B, Bull. Intern. de l'Acad. Pol. serie A, Cracovie 8 (1932), 207-220.
  • 11. A. Pełczyński, Projections in certain Banach spaces, Studia Math. 19 (1960), 209–228. MR 0126145 (23 #A3441)
  • 12. Ivan Singer, Bases in Banach spaces. II, Editura Academiei Republicii Socialiste România, Bucharest; Springer-Verlag, Berlin-New York, 1981. MR 610799 (82k:46024)
  • 13. A. A. Talalyan, Representation of measurable functions by series, Usp. Mat. Nauk 15:5 (1960), 77-141 (Russian); , Russian Math. Surveys 15:5 (1960), 75-136.
  • 14. -, Representation of arbitrary measurable functions by series of Schauder functions, Izv. Akad. Nauk Arm. S.S.R. XII (1959), 3-14 (Russian).
  • 15. P. L. Ul$'$yanov, Representation of functions by series and the classes $\varphi (L)$, Usp. Mat. Nauk 27:2 (1972), 3-52 (Russian); , Russian Math. Surveys 27:2 (1972), 1-54.
  • 16. Robert E. Zink, On a theorem of Goffman concerning Schauder series, Proc. Amer. Math. Soc. 21 (1969), 523–529. MR 0241887 (39 #3224),

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46B15, 42C15, 42C20, 41A30, 41A58

Retrieve articles in all journals with MSC (1991): 46B15, 42C15, 42C20, 41A30, 41A58

Additional Information

K. S. Kazarian
Affiliation: Department of Mathematics, Universidad Autonoma de Madrid, 28049 Madrid, Spain; Mathematical Science Division, Purdue University, West Lafayette, Indiana 47907-1968

Robert E. Zink
Affiliation: Department of Mathematics, Universidad Autonoma de Madrid, 28049 Madrid, Spain

PII: S 0002-9939(98)04388-3
Received by editor(s): February 16, 1996
Received by editor(s) in revised form: February 21, 1997
Additional Notes: The first author was supported, in part, by Grant PB94/149 from DGICYT and also by Grant MVR000 from the I.S.F
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1998 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia